MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was on the operating table with an internal carotid c6 segment aneurysm.The microguide wire led the echelon10 microcatheter into the aneurysm, and 1.5-2-3d, 1-1-hx were filled in sequence.After the 1-1 spring coil was opened, the push rod was kinked.The surgeon tried to fill the 1-1 spring coil into the aneurysm and found that the spring coil was difficult to push out in the microcatheter.Considering the safety of the surgery, replaced it with a new 1-1 spring coil and implanted.There was no abnormality in the angiography, and the surgery was over.There was pusher kink/broken.There was no friction or difficulty during testing or delivery.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, ruptured ophthalmic artery aneurysm with a max diameter of 2.9 mm and a 2.8 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime device was returned for within a shipping box, within a sealed plastic biohazard pouch and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found broken at ~1.0cm proximal to the break indicator with the release wire also broken.The axium prime implant coil was found detached within the introducer sheath.The implant coil was found undamaged.Testing/analysis: the axium prime coil could not be advanced out of the introducer sheath as it was already detached.The axium prime coil could not be used for resistance testing due to the damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22397326
Report Number2029214-2025-01502
Device Sequence Number20068911
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public(01)00763000313784(17)271018(10)229927144
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number229927144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/03/2025
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight67 KG